Ask a doctor

I Had Botox and Filler Injections One Week Ago but Have a Lot of Pain?

I have a very deep red mark and swelling where the injection went in my glabeller area and today I pushed on the area and a substance like puss came out and I now have a small incision hole in this area the bruising has not faded and I am worried about skin narcosis as I was a model for trainees and was worried they did not inject properly, how long do symptoms normally last?

Doctor Answers (8)

Botox injections

+1

It is impossible to evaluate your condition without physically examining you but your description would be consistent with a consequence of the physical injection and not the chemical properties of Botox.  Anytime there is a needle injection through the skin there is a risk of infection. There could also be an exacerbation of a coincidental small cyst that was injected inadvertently. Please see your physician or the teaching clinic in which you had it done.

 

 

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Pain after Injections

+1
The symptoms you have described are not normal side effects of Botox and filler injections. I would suggest consulting with a board-certified doctor to determine a course of action that will ensure that your symptoms will subside. Best of luck.

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 96 reviews

Pain after injections

+1

It is very difficult to answer your question without seeing you in person and examining you. However, I would absolutely follow up as soon as possible with the provider so they can properly determine what may or may not be going on.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

You might also like...

Pus after botox and fillers

+1

Pus after filler or Botox injections is NOT a common or NORMAL finding. some fillers are associated with sterile abcesses such as Artefill and very few doctors use those filler injections. I would seek medical attention ASAP. and get this taken care of. good luck!

Misbah Khan, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

See your doctor ASAP

+1

 This is not a typical result of your treatment.  You should return to your doctor or a board-certified dermatologist or plastic surgery as soon as possible. Best of luck.

Daniel Yamini, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 14 reviews

Give your doctor a call!

+1

If you are having pain and pus after any treatment, give you doctor a call to be checked for possible infection.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 11 reviews

Filler reactions

+1

Dear 123456k,

-I would see the MD who did it very soon

-You may need antibiotics, or reassurance, it just depends on what it looks like

Best regards

Nima Shemirani

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 27 reviews

Pus after fillers or Botox

+1

Pus should not occur after fillers or Botox, and can be the sign of some type of infection. The bruising/swelling itself can last up to about two weeks, but it's the pus that concerns me here. Please see a physician asap. Quite frankly, the office you were training for should have scheduled a follow-up with you anyway so the "trainees" could see how you are doing. (I'm assuming these aren't physicians based on this word and I always recommend Botox or fillers are only done by board-certified derms and plastics!) I'm miffed they didn't schedule you a follow-up, quick frankly, as this would be an important part of learning - you shouldn't inject people and send them home with no follow-up, especially in the learning stages! Please get to a physician for an evaluation as you may need some antibiotics.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.